# SDR 95ZZZX3476

- Difficulty date: June 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N739CD
- Make and model: Cessna 172
- Aircraft serial: 17270429
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: DOFF10300B
- Condition: Failed
- Location: Case Bolt
- Stage of operation: IN
- Nature of condition: B, O
- Precautionary procedure: K

## Discrepancy

INSTRUCTOR NOTED NOISE AND SMOKE FROM ALTERNATOR.  UPON INSPECTION, ALL BOLTS AND SAFETY WIRES WERE IN PLACE.  BELT LOOKED GOOD ALONG TOTAL SURFACE.  BEFORE RUN-UP, DECIDED TO GRAB AND SHAKE IT, NOTICED FRONT HALF OF ALTERNATOR MOVING AWAY FROM REAR HALF.  CASE BOLTS HAD BROKEN RIGHT AT FEMALE THREAD CONTACT.  SAFETY WIRE HELD THEM IN PLACE, AND SEEMED TO BE GOOD AT VISUAL INSPECTION.
